MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the maryland bipolar forceps instrument be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure there was no energy during use, insulator failure regarding the maryland bipolar forceps instrument.On 10/30/2024, isi followed up with the customer and gathered the following information: the thermal damage was first observed intraoperative during use.There was no arcing during the procedure but there was smoke.There was no injury to the patient.The instrument was inspected prior to use with no abnormality.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis found the primary finding of cannot verify external event to be related to the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed energy recognition 2 of 2 attempts.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument released energy 3 of 3 attempts.The instrument was fully functional.No product issue was identified.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.Additional observation(s) not reported by site: the instrument was found to have charring and localized melting on the bipolar yaw pulley at the base of the grip.As a result of the damage, a section of the active electrode (grip) is exposed that would not normally be exposed.The instrument grips were manually manipulated, and the instrument passed an electrical continuity test on 3 out of 3 attempts.The instrument was placed and driven on an in-house system.The instrument delivered energy with signs of arcing on 3 of 3 attempts.A review of the procedure logs indicated that a monopolar instrument was used during this case.The complaint was not confirmed by failure analysis.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20720066
Report Number2955842-2024-22067
Device Sequence Number6489602
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(10)K10230615
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10230615 198
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose